MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN CLOSUREFAST CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF7-7-100
Medical Device Problem Codes Overheating of Device (1437); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the catheter cable connector was examined: all pins were visually inspected to be straight, and no anomalies were noted along the catheter shaft.Heating element/coil condition: damage was noted along the heating coil/element.Microscopic examination revealed burnt biologics/bubbling of the fep layer of the heating element/coil.Examination also revealed the heating element/coil of the device was seemingly exposed.Device did not undergo functional and continuity/resistance testing due to the damage seen to the heating element/coil.Image analysis: film image 1: film image received of closurefast pouch label.Lot number 230580207 was identified on the closurefast pouch label but lot number # of the device could not be confirmed based on the returned image.Film image 2: film image received of a heating element/coil of a closurefast device.Heating element/coil appears to be damaged as burnt biologics/bubbling of the fep layer of the coil appear present on the heating element, consistent with the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a closurefast catheter during patient treatment of the gsv, ssv.The ifu was followed.The lumen was flushed prior to use.Compression was used.Proper temperature was not reached.It is reported the closurefast catheter was connected to the generator then inserted in the patient and reached target area well.Upon starting the 1st rf ablation cycle the heating element failed to achieve 120°c but instead stopped at 105°c with the w reading 22.The second rf cycle still did not achieve 120°cbut reached 112°c with w reading 23.As physician tried to withdraw the closurefast catheter he experienced some resistance however managed to withdraw it.Upon inspection of the heating element, there was some piling at the heating element.1 area was treated.The vein did close after using a second catheter on the same generator.Experiencing swelling and pain at the left upper thigh.

Brand Name
CLOSUREFAST CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18433471
Report Number2183870-2024-00002
Device Sequence Number15209714
Product Code GEI
UDI-Device Identifier00643169862982
UDI-Public00643169862982
Combination Product (Y/N)N
Initial Reporter CountryKE
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberCF7-7-100
Device Lot Number230580207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/03/2024
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale